Alert archive / Massachusetts / Flash Flood Warnings in 1999
Flash Flood Warning 17, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 10, 1999, 11:30 PM EDT for Suffolk County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1999, 11:30 PM EDT (03:30 UTC)
- Expired
- Sep 11, 1999, 2:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Suffolk County, MA
The radar
The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 3.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBOX 110334
FFWBOS
MAC025-110630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1130 PM EDT FRI SEP 10 1999
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SUFFOLK COUNTY IN EASTERN MASSACHUSETTS
INCLUDING BOSTON
* UNTIL 230 AM EDT.
* AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAS FALLEN OVER THE BOSTON METRO AREA BETWEEN 700
AND 1130 PM. RAINFALL AMOUNTS OF UP TO 5 INCHES HAVE BEEN
REPORTED WITH MANY ROADS FLOODED AND BECOMING IMPASSABLE.
OTHER LOCATIONS IN THE WARNING INCLUDE CHELSEA.
FLASH FLOODING OF POOR DRAINAGE AREAS IS LIKELY DUE TO THE TORRENTIAL
RAINFALL. CULVERTS ALONG ROADSIDES MAY BE WASHED OUT. STANDING WATER
ON ROADWAYS AND ESPECIALLY UNDERPASSES MAY RISE TO SEVERAL FEET IN
DEPTH SUBMERGING MOST VEHICLES.
$$
FRANKLINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 10:08 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 10, 10:08 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1008 PM EDT FRI SEP 10 1999 6-8 INCHES OF RAIN ESTIMATED ON RADAR OVR PARTS OF ERN FA...REPORT OF 6.44 INCHES IN JOHNSTON RI...WITH A FEW ROAD CLOSURES ACROSS ERN FA. MUCH OF HEAVIER RAIN HAS NOW MOVED TO EXTREME EASTERN PARTS OF FA AND WILL BE MOVING E OF BOS TO CAPE COD BY MIDNIGHT. ALLOWED FFA TO EXPIRE. MOST RIVERS AND STREAMS HAVE HANDLED TONIGHT/S RAIN VERY WELL...INCREASING TO AROUND 1/2-3/4 BANKFULL. SCA STILL UP...WINDS WILL SUBSIDE BY MORNING. .BOX...SCA FOR ALL COASTAL WATERS. FRANKLIN
Nearby
Flash Flood Warnings in Massachusetts, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.